Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 195, NWS Atlanta, GA

May 10, 2008Pike County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2008, 5:47 PM EDT for Pike County, Spalding County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 5:47 PM EDT (21:47 UTC)
Expired
May 10, 2008, 6:22 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Pike County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:12 PM EDTHAIL 1Williamson, GA
May 10, 6:15 PM EDTHAIL 1Orchard Hill, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102148
SVRFFC
GAC231-255-102230-
/O.NEW.KFFC.SV.W.0195.080510T2147Z-080510T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PIKE COUNTY IN WEST CENTRAL GEORGIA
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. 
  THIS STORM WAS LOCATED NEAR RIO...OR NEAR THE INTERSECTION OF THE 
  SPALDING...COWETA...PIKE COUNTY BORDERS...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
EXPERIMENT...GRIFFIN...EAST GRIFFIN...AND HOLLONVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3315 8451 3319 8449 3326 8450 3326 8444
      3332 8438 3330 8409 3325 8413 3318 8413
      3319 8424 3311 8425
TIME...MOT...LOC 2147Z 278DEG 22KT 3323 8440

$$
3 follow-up statements
000 
WWUS52 KFFC 102204
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SAT MAY 10 2008

GAC231-255-102230-
/O.CON.KFFC.SV.W.0195.000000T0000Z-080510T2230Z/
PIKE GA-SPALDING GA-
603 PM EDT SAT MAY 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN SPALDING AND NORTHEASTERN PIKE COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR ROVER...MOVING EAST AT 25 MPH.

THIS STORM HAS CONTINUED TO INTENSIFY AND COULD PRODUCE LARGE 
DAMAGING HAIL AND WIND GUSTS TO 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
GRIFFIN AND ORCHARD HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING 
FOR PARTS OF NORTH GEORGIA.  SEVERE THUNDERSTORMS CAN AND DO PRODUCE 
TORNADOES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3315 8446 3326 8443 3330 8439 3325 8413
      3324 8414 3323 8413 3318 8413 3319 8424
      3311 8426
TIME...MOT...LOC 2203Z 278DEG 22KT 3322 8428

$$
000 
WWUS52 KFFC 102220
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT MAY 10 2008

GAC231-255-102227-
/O.CAN.KFFC.SV.W.0195.000000T0000Z-080510T2230Z/
PIKE GA-SPALDING GA-
617 PM EDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SPALDING AND 
NORTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR THESE 
COUNTIES HAS MOVED EAST INTO NORTHERN LAMAR COUNTY. THE IMMEDIATE 
THREAT FOR SEVERE WEATHER IN SPALDING AND PIKE COUNTIES HAS ENDED. 
HOWEVER ADDITIONAL THUNDERSTORMS ARE EXPECTED TONIGHT AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR 
GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3315 8446 3326 8443 3330 8439 3325 8413
      3324 8414 3323 8413 3318 8413 3319 8424
      3311 8426
TIME...MOT...LOC 2217Z 278DEG 22KT 3321 8418

$$
000 
WWUS52 KFFC 102222 CCA
SVSFFC

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT MAY 10 2008

GAC231-255-102227-
/O.CAN.KFFC.SV.W.0195.000000T0000Z-080510T2230Z/
PIKE GA-SPALDING GA-
617 PM EDT SAT MAY 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SPALDING AND 
NORTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR THESE 
COUNTIES HAS MOVED EAST INTO NORTHERN LAMAR COUNTY. THE IMMEDIATE 
THREAT FOR SEVERE WEATHER IN SPALDING AND PIKE COUNTIES HAS ENDED. 
HOWEVER ADDITIONAL THUNDERSTORMS ARE EXPECTED TONIGHT AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR MUCH 
OF CENTRAL GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3315 8446 3326 8443 3330 8439 3325 8413
      3324 8414 3323 8413 3318 8413 3319 8424
      3311 8426
TIME...MOT...LOC 2217Z 278DEG 22KT 3321 8418

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:22 PM EDT, 25 minutes earlier.

Area forecast discussion, May 10, 5:22 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT SAT MAY 10 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHRA/TSRA ACTIVITY POPPING UP ALONG THE
FRONTAL BOUNDARY BETWEEN ATL AND MCN. TORNADO WATCH 294 HAS BEEN
ISSUED FOR AREAS ALONG AND SOUTH OF A POLK CO TO OGLETHORPE CO
LINE.  THE FRONTAL BOUNDARY IS CURRENTLY STALLED JUST NORTH OF MCN
BUT IT IS EXPECTED TO BEGIN MOVING NE THIS EVENING AS A WARM FRONT
AHEAD OF THE DEVELOPING COLD FRONT. MAIN LOW CENTER NOW OVER OK/KS
IS EXPECTED TO DEEPEN RAPIDLY AS IT MOVES NE INTO THE OH RIVER
VALLEY BY 18Z SUN. ITS ASSOCIATED COLD FRONT WILL MOVE INTO NW GA
AFTER MIDNIGHT TONIGHT AND SWEEP THROUGH THE STATE BY 00Z MON. RIGHT
NOW THE MAIN THREAT LOOKS LIKE TI WILL BE STORMS DEVELOPING ALONG
THE STALLED FRONT BUT AS STORMS START TO DEVELOP BACK ACROSS AL THEY
MAY TRACK EASTWARD AND MOVE IN ACROSS THE ATL AREA. AS THINGS
CONTINUE TO DEVELOP THIS AFTERNOON/EVENING...LOW AND MID LEVEL LAPSE
RATES BEGIN TO STEEPEN ALLOWING CAPES TO GET UP INTO THE 2000 TO
3000 RANGE WITH LIS AROUND -4 TO -7. THESE INSTABILITY INDICES WILL
COMBINE WITH THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE
SHOULD HAVE MORE THAN ENOUGH TO GET SOME ISOLATED TO SCATTERED
SEVERE STORMS ALONG THE FRONT. WITH THE SHEER IN PLACE...SUPERCELLS
WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS
THAT CAN TAKE HOLD. ALSO WITH THE FRONT ACTING AS A FOCUSING
MECHANISM THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE
BEST SHEAR LOOKS TO STAY OFF TO THE WEST. THE SEVERE THREAT LOOKS
LIKE IT WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT APPROACHES
THE AREA. BY 12Z SUN A VERY STRONG 110KT JET AT 500 MB MOVES IN OVER
NW GA AS IT SWINGS AROUND THE BASE OF THE VERTICALLY STACKED LOW.
THIS JET WILL PUT NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY
EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX
OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN
ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES
EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR
BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH
ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING
INTO THE AFTERNOON. THE MODELS DO SHOW THIS COLD FRONT SWINGING
THROUGH THE STATE VERY FAST SO IT MAY BE DIFFICULT TO GET A GOOD
ORGANIZED STORM TO DEVELOP. BY SUNDAY NIGHT...COLD FRONT WILL HAVE
MOVED THROUGH THE REGION PUTTING GA IN GOOD NWLY FLOW AROUND THE
BACK SIDE OF THE PARENT LOW CENTER. HIGH PRESSURE BEGINS BUILDING
INTO THE AREA MON WITH IT BECOMING CENTERED OVER GA BY 12Z TUE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE KEEPS GA DRY MON AND TUE BUT NEXT WEAKER COLD FRONT
MOVES EAST OUT OF THE MS RIVER VALLEY TUE NIGHT AND SHOULD BRING
PRECIP BACK TO THE STATE BY WED MORNING. THE MODELS SHOW THIS FRONT
STALLING ACROSS CENTRAL GA WED AFTERNOON AND IT STAYS THERE THROUGH
THE END OF THE WEEK. IF THIS HAPPENS THIS FRONT WILL ACT AS A
MOISTURE TRAIN AND KEEP PUMPING GULF MOISTURE INTO THE AREA. THIS
SHOULD BRING US SOME MUCH NEEDED PRECIP TO THE STATE. IT WILL ALSO
BRING IN STRONG AND SOME POSSIBLY SEVER STORMS. THIS PATTERN WILL
NEED TO BE WATCHED. AS FOR TEMPERATURES...WE WILL START OF BELOW
NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY
ADVECTION...BEFORE RETURNING TO NEAR SEASONAL NORMS BY THE MIDDLE OF
THE WORK WEEK.

&&

.AVIATION...
THREAT OF THUNDERSTORMS WILL CONTINUE AT ALL SITES THROUGH SUNDAY
MORNING. MODELS INDICATING A QUICK EXIT OF THE MOISTURE BETWEEN 12
AND 15Z SUN WITH THE COLD FRONT MOVING RAPIDLY ACROSS THE CWA BY 00Z
MON. WINDS WILL BE NORTHWEST AND GUSTY BEHIND THE FRONT. UNTIL THEN
WINDS WILL BE SOUTHWEST 5 TO 10 KTS THRU SUNDAY MORNING AND CIGS
WILL SLOWLY LOWER THROUGH THE NIGHT...ESPECIALLY IN THE TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  79  50  77  47 /  90  70  10   0   0
ATLANTA         64  74  52  72  51 /  80  60   0   0   0
BLAIRSVILLE     58  71  46  68  43 /  90  80  10   5   0
CARTERSVILLE    61  75  46  73  45 /  90  70  10   0   0
COLUMBUS        69  83  55  78  51 /  40  60   0   0   0
GAINESVILLE     62  75  51  73  50 /  90  80  10   5   0
MACON           69  84  53  80  50 /  50  70   5   0   0
ROME            64  76  49  74  47 /  90  70  10   0   0
PEACHTREE CITY  64  78  48  74  46 /  70  60   0   0   0
VIDALIA         68  86  55  78  50 /  50  60   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 11:34 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT SAT MAY 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT NORTH OF A COLUMBUS...MACON...AUGUSTA LINE WILL
MOVE NORTH THIS AFTERNOON AND TONIGHT AS A WARM FRONT. AT THE SAME
TIME A BACKDOOR COLD FRONT WILL MOVE OUT OF THE CAROLINAS AND INTO
NORTHEAST GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. THE MOST LIKELY TIME FRAME WOULD BE THIS AFTERNOON AND
TONIGHT...AND GENERALLY SOUTH AND WEST OF A LINE FROM BLUE RIDGE...
TO LAWRENCEVILLE...TO VIDALIA.

.OTHER HAZARDS...
HEAVY RAIN WILL ALSO BE A HAZARD TONIGHT JUST ABOUT ANYWHERE ACROSS
NORTH AND CENTRAL GEORGIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE BETWEEN SUNSET THIS
EVENING AND SUNRISE SUNDAY MORNING.

.DISCUSSION...
AS THE WARM FRONT LIFTS INTO NORTH GEORGIA...THE ATMOSPHERE WILL
DESTABILIZE. LIFTED INDICES FROM -3 TO -6...AND CAPES FROM 1500 TO
3000 ARE LIKELY BY THIS AFTERNOON AND WILL REMAIN ACROSS MUCH OF THE
AREA THROUGH TONIGHT. ALTHOUGH THE WIND SHEAR IS NOT
IMPRESSIVE...DUE TO THE PROXIMITY OF THE FRONT AN ISOLATED TORNADO
IS POSSIBLE. ACROSS NORTHEAST GEORGIA...THE WEDGE WILL BE IN PLACE
TONIGHT AND THIS WILL REDUCE THE RISK OF DAMAGING WINDS AND
TORNADOES...HOWEVER LARGE HAIL IS STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. THERE WILL BE A CHANCE
FOR THUNDERSTORMS AGAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 10, 4:08 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SAT MAY 10 2008

GAZ086-102030-
408 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
EMANUEL COUNTY UNTIL 430 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL JENKINS COUNTY...MOVING
SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
EXTREME NORTHEAST EMANUEL COUNTY THROUGH 430 PM EDT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 4:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SAT MAY 10 2008

GAZ054-102115-
451 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FAYETTE COUNTY UNTIL
515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING EAST AT 24 MPH.

DOPPLER RADAR INDICATES THAT WIND GUSTS OF 35 TO 40 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORMS AS IT MOVES ACROSS PEACHTREE
CITY...STARRS MILL...AND BROOKS.

IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY.  RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 4:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT SAT MAY 10 2008

GAZ083-095-102145-
457 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
HOUSTON AND TWIGGS COUNTIES UNTIL 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBINS AFB...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HOUSTON AND TWIGGS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BONAIRE...WARNER ROBINS...ROBINS AFB...
CENTERVILLE...BULLARD...TARVERSVILLE...JEFFERSONVILLE AND DANVILLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 5:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SAT MAY 10 2008

GAZ053-054-056-057-102200-
510 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO 40 MPH IN WESTERN SPALDING...SOUTHERN
COWETA...SOUTHERN FAYETTE AND SOUTHWESTERN HENRY COUNTIES UNTIL 600
PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF WOOLSEY TO
SENOIA...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, May 10, 5:27 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SAT MAY 10 2008

GAZ072-102200-
527 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JONES COUNTY UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROUND OAK...MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS JONES COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ROUND OAK...WAYSIDE...BRADLEY...CLINTON...
BLOUNTSVILLE...GRAY...JAMES AND HADDOCK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 5:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 10 2008

GAZ062-102215-
541 PM EDT SAT MAY 10 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WARREN COUNTY UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORRIS...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORRIS...WARRENTON...NORWOOD AND CAMAK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:50 AM EDTSevere Thunderstorm WarningFFCForsyth25 min
May 10, 4:56 AM EDTSevere Thunderstorm WarningFFCWilkes23 min
May 10, 2:40 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington65 min
May 10, 3:07 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs38 min
May 10, 3:19 PM EDTSevere Thunderstorm WarningFFCJefferson41 min
May 10, 3:43 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson47 min
May 10, 4:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens49 min
May 10, 4:17 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren58 min
May 10, 4:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta41 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningFFCButts35 min
May 10, 4:38 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington22 min
May 10, 4:49 PM EDTSevere Thunderstorm WarningFFCJasper, Monroe40 min
May 10, 4:52 PM EDTSevere Thunderstorm WarningFFCHancock38 min
May 10, 5:11 PM EDTSevere Thunderstorm WarningFFCJefferson34 min
May 10, 6:06 PM EDTSevere Thunderstorm WarningFFCLamar39 min
May 10, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe40 min
May 10, 6:51 PM EDTSevere Thunderstorm WarningFFCJones, Twiggs, Wilkinson39 min
May 10, 7:04 PM EDTSevere Thunderstorm WarningFFCMonroe41 min
May 10, 7:07 PM EDTSevere Thunderstorm WarningFFCTwiggs23 min
May 10, 7:13 PM EDTSevere Thunderstorm WarningFFCBibb30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.